Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 24, NWS Melbourne, FL

June 5, 2015Lake County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 5, 2015, 4:15 PM EDT for Lake County, Florida. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2015, 4:15 PM EDT (20:15 UTC)
Expired
Jun 5, 2015, 5:15 PM EDT
In force
60 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Lake County, FL

The radar

The Melbourne radar (KMLB), 131 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 4:35 PM EDTTSTM WND DMG1 Ne Sellers Lake, FLTREES DOWN ON THE ROAD NEAR THE INTERSECTION OF STATE ROAD 19 AND 445A. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2015-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2015-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WUUS52 KMLB 052015
SVRMLB
FLC069-052115-
/O.NEW.KMLB.SV.W.0024.150605T2015Z-150605T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
415 PM EDT FRI JUN 5 2015

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LAKE COUNTY IN EAST CENTRAL FLORIDA...

* UNTIL 515 PM EDT

* AT 413 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR PITTMAN...OR 8 MILES 
  SOUTHEAST OF JUNIPER SPRINGS...AND MOVING SOUTHEAST AT 15 TO 20  
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  CASSIA...PAISLEY...PITTMAN...UMATILLA AND LAKE DORR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...EXCESSIVE CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO 
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 2920 8161 2918 8155 2914 8151 2910 8150
      2910 8147 2906 8146 2898 8136 2896 8137
      2894 8135 2889 8136 2889 8137 2883 8142
      2879 8142 2890 8167 2896 8167 2896 8166
      2905 8166 2906 8164 2923 8164
TIME...MOT...LOC 2013Z 311DEG 20KT 2908 8165 

$$

SEDLOCK
3 follow-up statements
828 
WWUS52 KMLB 052038
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
438 PM EDT FRI JUN 5 2015

FLC069-052115-
/O.CON.KMLB.SV.W.0024.000000T0000Z-150605T2115Z/
LAKE FL-
438 PM EDT FRI JUN 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN LAKE COUNTY...

AT 437 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 
MPH. THIS STORM WAS LOCATED NEAR CASSIA...MOVING EAST AT AROUND 20 
MPH.

LOCATIONS IMPACTED INCLUDE...
CASSIA...PAISLEY...PITTMAN...UMATILLA AND LAKE DORR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...EXCESSIVE CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM.  IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 2920 8161 2918 8155 2914 8151 2910 8150
      2910 8147 2906 8146 2898 8136 2896 8137
      2894 8135 2889 8136 2889 8137 2883 8142
      2879 8142 2890 8167 2896 8167 2896 8166
      2905 8166 2906 8164 2923 8164
TIME...MOT...LOC 2037Z 279DEG 20KT 2888 8154 

$$

SEDLOCK
048 
WWUS52 KMLB 052056
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
456 PM EDT FRI JUN 5 2015

FLC069-052115-
/O.CON.KMLB.SV.W.0024.000000T0000Z-150605T2115Z/
LAKE FL-
456 PM EDT FRI JUN 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN LAKE COUNTY...

AT 456 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 
MPH. THIS STORM WAS LOCATED NEAR CASSIA...MOVING EAST AT AROUND 20 
MPH.

LOCATIONS IMPACTED INCLUDE...
CASSIA...PAISLEY...HONTOON ISLAND STATE PARK...LAKE MACK-FOREST HILLS
AND FOREST HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...EXCESSIVE CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM.  IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 2908 8156 2909 8154 2910 8151 2910 8147
      2906 8146 2898 8136 2896 8137 2894 8135
      2889 8136 2889 8137 2883 8142 2879 8142
      2887 8161 2896 8158 2897 8159 2901 8160
      2903 8159 2907 8160
TIME...MOT...LOC 2056Z 279DEG 20KT 2886 8142 

$$

SEDLOCK
603 
WWUS52 KMLB 052107
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
507 PM EDT FRI JUN 5 2015

FLC069-052116-
/O.EXP.KMLB.SV.W.0024.000000T0000Z-150605T2115Z/
LAKE FL-
507 PM EDT FRI JUN 5 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAKE COUNTY WILL
EXPIRE AT 515 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER 
GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM.

LAT...LON 2908 8156 2909 8154 2910 8151 2910 8147
      2906 8146 2898 8136 2896 8137 2894 8135
      2889 8136 2889 8137 2883 8142 2879 8142
      2887 8161 2896 8158 2897 8159 2901 8160
      2903 8159 2907 8160
TIME...MOT...LOC 2104Z 311DEG 20KT 2886 8142 

$$

SEDLOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:15 PM EDT, 1 hour earlier.

Area forecast discussion, Jun 5, 3:15 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
315 PM EDT FRI JUN 5 2015

.DISCUSSION...

CURRENTLY/TONIGHT...CONVECTION HAS BEEN MORE ACTIVE ALONG THE WEST
COAST BREEZE NORTH OF TAMPA WITH OTHER SCATTERED SHOWERS/STORMS ON
THE EAST COAST BREEZE FROM NRN BREVARD COUNTY NORTHWARD AT MID
AFTERNOON. EXPECT ADDITIONAL SHOWERS AND STORMS ACROSS THE NRN
INTERIOR INTO LATE AFTERNOON AND POSSIBLY PROPAGATING SOUTH INTO THE
SOUTHERN INTERIOR THIS EVENING ALONG SEA BREEZE AND OUTFLOW
BOUNDARIES. WILL KEEP HIGHEST POPS FOR THE NRN INTERIOR THIS EVENING
WITH DRY CONDITIONS EXPECTED ALONG THE IMMEDIATE COAST SOUTH OF THE
CAPE. AFTER EVENING CONVECTION DIMINISHES OVER THE INTERIOR SKIES
WILL BECOME PARTLY CLOUDY WITH LOWS IN THE UPPER 60S TO LOWER 70S.

SATURDAY...LOW LVL NORTHERLY FLOW BEHIND A FRONTAL TROUGH OFFSHORE
WILL VEER TO THE EAST IN THE AFTERNOON WITH THE AFTERNOON SEA
BREEZE. MID LYR FLOW FROM THE NW AT 5-10 KNOTS WILL FAVOR CONVECTION
DEVELOPING ACROSS E CENTRAL FL AS THE EAST COAST BREEZE PUSHES
SLOWLY INLAND. PRECIPITABLE WATER VALUES TICK UP A FEW TENTHS TO
NEAR 1.6 INCHES WITH MID LVL TEMPS SIMILAR TO FRIDAY. WILL KEEP
SHOWER THUNDERSTORM CHANCES IN THE SCATTERED RANGE. HIGHS MID-UPR
80S COAST TO 90-92 OVER THE INTERIOR.

SUNDAY...A BIT STRONGER ONSHORE FLOW LVL EASTERLY FLOW IS FORECAST
SUNDAY WITH HIGH PRESSURE NOSING DOWN FROM THE MID ATLC COAST. THIS
SHOULD ALLOW THE EAST COAST SEA BREEZE TO PROGRESS STEADILY THROUGH
THE INTERIOR IN THE MID TO LATE AFTERNOON. PRECIPITABLE WATER VALUES
LOOK TO DECREASE AT LEAST A FEW TENTHS OF AN INCH WITH SLIGHT RAIN
CHANCES NEAR THE COAST AND 30-40 PCT ACROSS THE INTERIOR. HIGHS MID
80S COAST TO AROUND 90 INTERIOR.

FOR MONDAY LOWERED POPS SOME WITH LIMITED MOISTURE CONTINUING AND
ESE LOW LVL FLOW. OTHERWISE...RAIN CHANCES STILL LOOK TO INCREASE
INTO MID WEEK AS LOW LVL FLOW VEERS TO SOUTHERLY AND MOISTURE
INCREASES INTO WED.

PREVIOUS EXTENDED DISCUSSION FOLLOWS...MON-THU...500MB TROUGH
FINALLY FILLS AND EJECTS SEAWARD BY TUE TO RESULT IN FLATTENED
PATTERN WED BEFORE NEXT WAVE DIGS SE TOWARD N CENTRAL GULF BY THU.
EXTENT OF E PROGRESSION SOMEWHAT IN DOUBT AND MAY ONLY TEND TO
TEMPORARILY AMPLIFY UPPER RIDGING OVER FL ATLANTIC LATER IN WEEK.
ECMWF NOT AS BULLISH...BUT BY EARLY FRI BOTH ECMWF AND GFS
EVENTUALLY PLACE ANOTHER MID/UPPER LOW OVER MID-ATLANTIC COAST.
MEANWHILE...FL SFC PATTERN WILL FIND SUBTROPICAL RIDGE AXIS EASIER
TO DISCERN AS IT NOSES W ACROSS THE PNSLA DURING THE PERIOD. LOCAL
ONSHORE FLOW WILL INCREASINGLY ACQUIRE SOUTHERLY COMPONENT AS AXIS
EMERGES AND SHIFTS. THIS WILL PROMOTE BETTER OPPORTUNITY FOR WIDER
STORM COVERAGE ACROSS FORECAST AREA...ESPECIALLY BY MID-WEEK. MAX
TEMPS UPPER 80S TO LOWER 90S WHILE MIN TEMPS GENERALLY IN LOWER 70S.

&&

.AVIATION...SCT SHRA/TSRA WILL AFFECT INTERIOR TERMINALS THRU 23Z-
01Z WITH CONVECTION REMAINING INLAND FROM CSTL TERMINALS FROM KDAB-
KTIX. VFR CONDS EXPECTED PAST 03Z AS EVENING CONVECTION DIMINISHES.
CHC SHRA/TSRA ON SATURDAY SHOULD HOLD OFF UNTIL AFT 17Z.

&&

.MARINE...LIGHT WINDS EARLY SATURDAY WILL BECOME NE-E TO 10 KNOTS IN
THE AFTERNOON WITH SEAS 2 FT NEAR SHORE AND UP TO 2-3 FT OFFSHORE.
SUN-MON...SEAS AROUND 2-3 FEET THRU THE PERIOD WITH WINDS 10 KNOTS
OR LESS HAVING A GENERAL ONSHORE COMPONENT...ESPECIALLY NEAR THE
COAST IN THE AFTERNOON. FAVORABLE BOATING CONDITIONS AWAY FROM ISOLD-
SCT STORMS. WINDS BECOMING MORE SOUTHERLY BY EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  87  69  88  70 /  30  10  20  10
MCO  90  71  92  71 /  40  20  40  20
MLB  87  71  87  71 /  20  10  30  20
VRB  88  69  87  70 /  20  10  30  20
LEE  91  72  91  73 /  40  30  40  20
SFB  91  70  91  71 /  40  20  40  20
ORL  91  72  91  73 /  40  20  40  20
FPR  87  69  87  69 /  20  10  30  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT/LONG TERM...VOLKMER
AVIATION/RADAR...BRAGAW
Hazardous weather outlook, Jun 5, 12:47 PM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1247 PM EDT FRI JUN 5 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-060500-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1247 PM EDT FRI JUN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A SLIGHT INCREASE IN MOISTURE...STRONG SURFACE HEATING AND WEAK
IMPULSES ALOFT WILL PRODUCE A HIGHER COVERAGE OF STORMS TODAY.
SCATTERED LIGHTNING STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
ALONG THE INLAND MOVING EAST COAST SEA BREEZE ACROSS VOLUSIA...
SEMINOLE...ORANGE...LAKE AND OSCEOLA COUNTIES. A FEW STORMS WILL
GENERATE FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. IN
ADDITION...SLOW STORM MOTION WILL RESULT IN LOCAL HEAVY RAIN WITH
A FEW SPOTS RECEIVING 1 TO 2 INCHES ALONG AND WEST OF THE FLORIDA
TURNPIKE.

.RIP CURRENT IMPACT...
WEATHER AND OCEAN CONDITIONS WILL PRODUCE A MODERATE RISK OF RIP
CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA. THE THREAT WILL
BE HIGHEST BETWEEN 1 PM AND 7 PM DUE TO TIDAL EFFECTS. REMEMBER...
THE RIP CURRENT PULL CAN BE STRONG EVEN IF THE SHORE BREAK DOES
NOT APPEAR HAZARDOUS. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND
NEVER SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED LIGHTNING STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
OVER INTERIOR SECTIONS WHICH WILL AFFECT SOME INLAND LAKES. A FEW
STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND
WIND GUSTS OVER 35 KNOTS. BOATERS ARE REMINDED THAT GUSTY OUTFLOW
WINDS CAN PROPAGATE FAR FROM THE PARENT STORM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON. THE
PRIMARY HAZARDS WILL BE DANGEROUS LIGHTNING STRIKES AND LOCAL
HEAVY RAINFALL.

A MODERATE RISK OF RIP CURRENTS IS EXPECTED TO CONTINUE THROUGH
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BRAGAW

In the hours before

Special weather statement, Jun 5, 3:25 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT FRI JUN 5 2015

FLZ044-144-052030-
NORTHERN LAKE COUNTY FL-SOUTHERN LAKE COUNTY FL-
325 PM EDT FRI JUN 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE COUNTY UNTIL
430 PM EDT...

AT 324 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FRUITLAND PARK...OR OVER LAKE GRIFFIN...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEESBURG...EUSTIS...TAVARES...LADY LAKE AND MOUNT DORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND
STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2896 8195 2896 8166 2897 8166 2897 8164
      2867 8166 2861 8195
TIME...MOT...LOC 1924Z 271DEG 12KT 2885 8188

SEDLOCK
Local storm report, Jun 5, 3:48 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
348 PM EDT FRI JUN 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND GST     LEESBURG AIRPORT        28.82N 81.81W
06/05/2015  M47 MPH          LAKE               FL   ASOS

            PEAK GUST OF 41 KNOTS/47 MPH FROM THE WEST.

&&

PG
Special weather statement, Jun 5, 3:52 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
352 PM EDT FRI JUN 5 2015

FLZ144-052030-
SOUTHERN LAKE COUNTY FL-
352 PM EDT FRI JUN 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE COUNTY UNTIL
430 PM EDT...

AT 351 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GROVELAND...MOVING EAST AT 15 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GROVELAND...MASCOTTE...HOWEY-IN-THE-HILLS...FERNDALE AND CLERMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND
STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. SMALL HAIL MAY ALSO BE POSSIBLE WITH THIS STORM. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2870 8187 2871 8166 2845 8166 2846 8194
TIME...MOT...LOC 1951Z 271DEG 12KT 2864 8183

SEDLOCK
Special weather statement, Jun 5, 4:08 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
408 PM EDT FRI JUN 5 2015

FLZ044-045-052100-
NORTHERN LAKE COUNTY FL-ORANGE FL-
408 PM EDT FRI JUN 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH LAKE AND NORTHWESTERN
ORANGE COUNTIES UNTIL 500 PM EDT...

AT 406 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JUNIPER SPRINGS TO
LAKE APOPKA...AND MOVING EAST OR SOUTHEAST AT 10 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
APOPKA...EUSTIS...MOUNT DORA...CASSIA AND ZELLWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND
STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SMALL HAIL
MAY ALSO BE POSSIBLE WITH THIS LINE OF STORMS. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2920 8161 2920 8157 2914 8151 2910 8150
      2910 8147 2898 8136 2884 8140 2882 8142
      2873 8143 2871 8146 2865 8146 2862 8166
      2878 8166 2878 8169 2896 8172 2896 8166
      2905 8166 2906 8164 2926 8164
TIME...MOT...LOC 2006Z 277DEG 10KT 2915 8167 2861 8164

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 3:25 PM EDTSpecial Weather StatementMLBLake65 min
Jun 5, 3:52 PM EDTSpecial Weather StatementMLBLake38 min
Jun 5, 4:08 PM EDTSpecial Weather StatementMLBLake52 min
Jun 5, 4:43 PM EDTSpecial Weather StatementMLBOrange62 min
Jun 5, 5:10 PM EDTSpecial Weather StatementMLBSeminole65 min
Jun 5, 5:29 PM EDTSevere Thunderstorm WarningMLBOsceola61 min
Jun 5, 5:32 PM EDTSpecial Weather StatementMLBOrange58 min
Jun 5, 5:56 PM EDTSpecial Weather StatementMLBOsceola64 min
Jun 5, 6:14 PM EDTSpecial Weather StatementMLBOsceola61 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.